# SDR CALA9701551

- Difficulty date: October 31, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N18513
- Make and model: Doug DC-9-32
- Aircraft serial: 48112
- System (JASC): 3243 · Master Cylinder/Brake Valve
- Part: Control Valve
- Condition: Out Of Adjust
- Location: Rt Brake Syst
- Stage of operation: TO
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

THE AIRCRAFT WAS RETURNED TO DTW FOR REPORTS OF A RUBBER ODOR OBSERVED IN THE CABIN.  THERE WERE NO VISIBLE SIGNS OF SMOKE.  THE ODOR BEGAN TO DISSIPATE WITHIN THREE MINUTES.  THERE WERE NO ENGINE OR AIRCRAFT SYSTEM PROBLEMS NOTED.  THE AIRCRAFT LANDED WITHOUT INCIDENT.  THIS WAS THE SECOND AIR RETURN FOR THE SAME PROBLEM.  THE COALESCER BAGS HAD BEEN REMOVED AND REPLACED PREVIOUSLY.  TROUBLESHOOTING FOUND THE RIGHT BRAKE CONTROL VALVE OUT OF ADJUSTMENT.  THE BRAKE CONTROL VALVE WAS ADJUSTED IAW MM 32-42-2.  A HIGH POWER ENGINE RUN WAS PERFORMED WITH THE PACKS SET HOT AND NO ODORS WERE NOTED.
